Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 50, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 16, 2009, 6:18 PM EDT for Volusia County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2009, 6:18 PM EDT (22:18 UTC)
- Expired
- Jun 16, 2009, 6:43 PM EDT
- In force
- 25 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 97 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 908 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 162218 SVRMLB FLC127-162300- /O.NEW.KMLB.SV.W.0050.090616T2218Z-090616T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 618 PM EDT TUE JUN 16 2009 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST VOLUSIA COUNTY IN FLORIDA * UNTIL 700 PM EDT. * AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES NORTHWEST OF OAK HILL...OR 8 MILES EAST OF LAKE HELEN...AND MOVING SOUTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... LAKE ASHBY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2886 8083 2885 8107 2903 8117 2908 8106 TIME...MOT...LOC 2217Z 295DEG 5KT 2902 8110 $$ KELLY
1 follow-up statement
000 WWUS52 KMLB 162243 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 643 PM EDT TUE JUN 16 2009 FLC127-162253- /O.CAN.KMLB.SV.W.0050.000000T0000Z-090616T2300Z/ VOLUSIA- 643 PM EDT TUE JUN 16 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST VOLUSIA COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE THROUGH 7 PM. LAT...LON 2886 8083 2885 8107 2903 8117 2908 8106 TIME...MOT...LOC 2243Z 295DEG 5KT 2900 8106 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:03 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 16, 2:03 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 203 PM EDT TUE JUN 16 2009 .DISCUSSION... CURRENT...INTENSE HEATING ACROSS THE PENINSULA ONCE AGAIN WITH LATEST VISIBLE SATELLITE IMAGERY SHOWING CU DEVELOPMENT FAVORING THE WESTERN PENINSULA EARLY THIS AFTERNOON. HEAT INDICES ARE ALREADY IN THE UPPER 90S TO NEAR 100 DEGREES ACROSS MUCH OF EAST CENTRAL FLORIDA. AGAIN...THE HEAT INDEX IS AN INDEX THAT COMBINES AIR TEMPERATURE AND RELATIVE HUMIDITY IN AN ATTEMPT TO DETERMINE THE HUMAN-PERCEIVED EQUIVALENT...HOW HOT IT ACTUALLY FEELS. REMAINDER OF AFTERNOON & TONIGHT...AS WITH THE PREVIOUS DAY A SHORTWAVE IS DROPPING SOUTHWARD ACROSS THE NORTHERN PENINSULA THIS AFTERNOON. IT WILL BE ACCOMPANIED BY INCREASED MOISTURE AND UNSTABLE AIR...AS WELL AS LIFT AND SLIGHTLY COOLER MID-LEVEL TEMPERATURES. THIS FEATURE IS EXPECTED TO PROVIDE AN ADDITIONAL BOOST FOR CONVECTIVE DEVELOPMENT THROUGH THE AFTERNOON INTO EARLY EVENING. THE WEST AND EAST COAST SEA BREEZES WILL ALSO MOVE INLAND THROUGH THE DAY PROVIDING A BOUNDARY FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. COLLISIONS BETWEEN VARIOUS LAKE BREEZES AND MESOSCALE OUTFLOWS FROM FUTURE STORMS WILL KEEP THE PROCESS GOING FOR IGNITING NEW CONVECTION. THE MAIN THREATS CONTINUE TO BE CLOUD TO GROUND LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH...LOCALLY HEAVY RAINFALL (ISOLATED) AND PERHAPS SOME SMALL HAIL IN STRONGER CELLS. THE STEERING FLOW IS EXPECTED TO REMAIN LIGHT WITH MOVEMENT OUT OF THE NORTH/NORTHEAST AT 5 TO 10 MPH. ACTIVITY WILL DECLINE AGAIN AROUND MID TO LATE EVENING. YET ANOTHER MILD AND MUGGY NIGHT IN STORE WITH LOWS IN THE 70S. EXPECT SOME SPOTTY FOG FORMATION AGAIN IN THE USUAL SPOTS...THOUGH COVERAGE WILL NOT WARRANT WORDING IN THE ZONES OUTSIDE OF LAKE & INLAND VOLUSIA COUNTIES. WED...THE OVERALL WEATHER PATTERN WILL REMAIN PERSISTENT WITH RIDGING ALIGNED ACROSS THE CENTRAL PENINSULA. NORTH-NORTHEAST FLOW ALOFT WILL REMAIN AS ANOTHER SHORTWAVE TRAVELS AROUND THE PERIPHERY OF THE MID-LEVEL RIDGE AND DOWN THE PENINSULA DURING THE DAY. EXPECT ACTIVITY TO GENERATE AGAIN EARLY IN THE AFTERNOON WITH FORMATION AND INLAND MOVEMENT OF THE SEA BREEZES WITH ENHANCEMENT VIA THE SOUTHWARD TRAVELING SHORTWAVE. WILL TAPER POPS FROM 20 PERCENT NEAR THE IMMEDIATE COAST AND 30 PERCENT INLAND AS THE STEERING FLOW REGIME TENDS TO FAVOR HIGHER CHANCES INTO THE INTERIOR. HIGHS AGAIN VERY WARM...BUT NO RECORDS EXPECTED TO FALL...WITH NEAR 90 DEGREES TO THE LOWER 90S ALONG THE COAST AND MIDDLE 90S INTO THE INTERIOR. PREVIOUS DISCUSSION... THU-SAT...UPR RIDGE HOLDS FIRM ACROSS THE NRN GULF COAST WITH A WEAK SFC TROUGH EXTENDING DOWN THE MID ATLC SEABOARD TOWARD THE PENINSULA. MITIGATING FACTORS LIMITING RAINFALL WL BE WARMER THAN NORMAL TEMPS ALOFT ALONG WITH A WEAKLY NORTHEAST STEERING WIND. MARGINAL MOISTURE COUPLED WITH AFTN HEATING WL ALLOW FOR 20-30 PERCENT DIURNAL SHOWER/STORM COVERAGE WITH INTERIOR FAVORED FOR THE HIGHER COVERAGES DUE TO BOUNDARY INTERACTIONS. TEMPS WILL BE QUITE WARM WITH MID 90S INLAND AND LOWER 90S AT THE COASTAL AREAS. EXTENDED...ECMWF/GFS INDICATE BREAKING OF UPR RIDGE EARLY NEXT WEEK WITH DEVELOPMENT OF UPR TROUGHING OVER THE EASTERN CONUS EARLY/MID NEXT WEEK. THIS PATTERN WL LEAD TO INCREASED RAINFALL POTENTIAL ALONG WITH WLY FLOW FAVORING THE EAST PENINSULA FOR AFTERNOON STORM COVERAGE FROM SUNDAY THROUGH AROUND TUE. && .AVIATION...TEMPO IFR/MVFR CIG AND VSBYS POSSIBLE IN SCT SHRAS/TSRAS EARLY THIS AFTN ALONG THE COAST...AND MID-LATE AFTN FURTHER INTO THE INTERIOR. SOME GUSTS FROM STRONGER STORMS MAY EXCEED 35 KTS. ACTIVITY TO DIE DOWN AGAIN DURING THE MID TO LATE EVENING PERIOD. SOME REDUCTION TO VISIBILITIES AGAIN LATE OVERNIGHT INTO EARLY WED MORNING POSSIBLE AT LOCAL AERODROME SITES. && .MARINE...TONIGHT-WED...WEAK SURFACE RIDGING REMAINS OVER THE CENTRAL PENINSULA AND COASTAL WATERS. RELATIVELY GOOD BOATING CONDITIONS CONTINUE WITH SEAS 1-2 FT. LIGHT E/SE WINDS AOB 10 KTS EXPECTED TO TRANSITION LATER THIS EVENING AND OVERNIGHT ANYWHERE FROM W/SW TO A W/NW COMPONENT. WED AFTN WINDS WILL AGAIN REVERT BACK TO THE E/SE DUE TO THE EAST COAST SEA BREEZE FORMATION AND PENETRATION INLAND. MARINERS OVER THE INTRACOASTAL WATERS AND NEAR SHORE WATERS OF THE WESTERN ATLC WILL NEED TO KEEP AN EYE TO THE SKY ALL THIS WEEK FOR STRONG GUSTY WINDS IN EXCESS OF 35 KNOTS...LOCALLY HIGHER SEAS...FREQUENT TO EXCESSIVE CLOUD TO WATER LIGHTNING WITH STRONG AFTERNOON AND EARLY EVENING STORMS. THU-SUN...OFFSHORE FLOW WILL PREVAIL THROUGH THE WEEKEND. THE LATEST GFS INDICATES WIND SPEEDS WILL INCREASE BY FRI...ESPECIALLY OVER THE WEEKEND. NEARSHORE SEA CONDITIONS SHOULD REMAIN RATHER BENIGN BUT WELL OFFSHORE THE SEAS MAY REACH 3-4 FEET. DESPITE THE LOW LEVEL WESTERLY FLOW...THE PROSPECT FOR OFFSHORE MOVING STORMS IN THE AFTERNOON LOOKS LOW AS THE STEERING FLOW IS FORECAST TO BE TO THE SOUTHWEST THU-FRI THEN BECOME WEAK. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 93 74 92 / 20 20 10 20 MCO 75 94 74 93 / 20 30 10 30 MLB 73 90 74 90 / 20 20 10 20 VRB 73 90 74 91 / 20 20 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK LONG TERM....LASCODY
Hazardous weather outlook, Jun 16, 9:22 AM EDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 922 AM EDT TUE JUN 16 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-162115- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 922 AM EDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ANOTHER DISTURBANCE ALOFT ROTATING AROUND AN UPPER LEVEL RIDGE WILL PUSH OVER CENTRAL FLORIDA LATE THIS MORNING AND AFTERNOON. THIS FEATURE ALONG WITH NUMEROUS BOUNDARIES FROM SEA AND LAKE BREEZES...AND ABUNDANT MOISTURE WILL ALLOW FOR THE DEVELOPMENT OF SCATTERED AFTERNOON STORMS. STORMS ARE EXPECTED TO FORM OVER THE NORTHERN SECTIONS ALONG THE EAST COAST SEA BREEZE BY LATE MORNING...THEN BUILD TOWARD THE SOUTHERN INTERIOR IN THE LATE AFTERNOON AND EVENING. IN ADDITION TO DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS...A FEW STRONGER STORMS MAY PRODUCE WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL. MOVE INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM. WAIT UNTIL A HALF HOUR AFTER YOU HEAR THE LAST THUNDER BEFORE RETURNING OUTDOORS. ...EXCESSIVE HEAT IMPACT... THE UPPER LEVEL RIDGE AXIS IN PLACE OVER THE REGION WILL CONTINUE TO BRING LIGHT WESTERLY FLOW OVER THE REGION. THE DEVELOPMENT OF THE EAST COAST SEA BREEZE IN THE EARLY AFTERNOON WILL CAP AFTERNOON HIGH TEMPERATURES ALONG THE COAST AT AROUND 90 DEGREES. THE SLOW PROGRESS OF THE SEA BREEZE WILL ALLOW HIGHS ACROSS THE INTERIOR TO REACH INTO THE MID 90S. THESE TEMPERATURES...IN COMBINATION WITH MOISTURE VALUES SLIGHTLY ABOVE AVERAGE WILL COMBINE TO BRING AFTERNOON HEAT INDEX VALUES OF 100 TO 102 DEGREES FOR SEVERAL HOURS THIS AFTERNOON. IF YOU MUST ENGAGE IN STRENUOUS OUTDOOR ACTIVITIES TODAY...BE SURE TO DRINK PLENTY OF NON ALCOHOLIC BEVERAGES AND TAKE FREQUENT BREAKS IN AIR CONDITIONED BUILDINGS. ...MARINE THUNDERSTORM GUST IMPACT... ISOLATED LIGHTNING STORM DEVELOPMENT IS EXPECTED OVER THE NEAR SHORE ATLANTIC AND INTRACOASTAL WATERS BY LATE THIS MORNING AS THE EAST COAST SEA BREEZE DEVELOPS AND MOVES INLAND. SCATTERED STORMS ARE EXPECTED TO DEVELOP OVER THE INTERIOR DURING THE AFTERNOON...WHICH WILL ALSO AFFECT INLAND LAKES ACROSS THE REGION. A FEW STORMS MAY MOVE OFF SHORE INTO THE INTRACOASTAL AND NEAR SHORE WATERS OF THE WESTERN ATLANTIC DURING THE AFTERNOON AND INTO THE EVENING. STRONG GUSTY WINDS IN EXCESS OF 35 KNOTS...LOCALLY HIGHER SEAS...FREQUENT TO EXCESSIVE CLOUD TO WATER LIGHTNING WILL OCCUR WITH THE STRONGEST STORMS. INLAND LAKES ARE NOT IMMUNE FROM THE EFFECTS OF STRONG STORMS AND HAZARDOUS BOATING CONDITIONS CAN QUICKLY DEVELOP OVER LAKES WITH GUSTY WINDS AND FREQUENT LIGHTNING. KEEP AN EYE TO THE SKY WHILE BOATING...AND BE PREPARED TO SEEK SAFE HARBOR WELL BEFORE A STORM APPROACHES YOUR AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE UPPER LEVEL RIDGE WILL REMAIN IN PLACE OVER THE REGION THROUGH THE END OF THE WEEK. ABOVE NORMAL TEMPERATURES...AND HIGH AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO CONTINUE OVER THE NEXT FEW DAYS. A CHANCE OF AFTERNOON THUNDERSTORMS WILL CONTINUE DAILY THROUGH THE END OF THE WEEK. MARINERS ON INLAND LAKES AND THOSE OUT ACROSS THE NEAR SHORE WATERS OF THE WESTERN ATLANTIC WILL NEED TO KEEP AN EYE TO THE SKY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MOSES
In the hours before
Special weather statement, Jun 16, 4:22 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 422 PM EDT TUE JUN 16 2009 FLZ058-064-162100- MARTIN-OKEECHOBEE- 422 PM EDT TUE JUN 16 2009 ...STRONG THUNDERSTORMS AFFECTING WESTERN MARTIN COUNTY...SOUTHERN OKEECHOBEE COUNTY... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS OVER TAYLOR CREEK...AND NEAR INDIANTOWN...MOVING SOUTH SOUTHEAST AT 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
Special weather statement, Jun 16, 5:00 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 500 PM EDT TUE JUN 16 2009 FLZ041-141-162145- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY- 500 PM EDT TUE JUN 16 2009 ...STRONG THUNDERSTORMS AFFECTING CENTRAL VOLUSIA COUNTY... AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER PIERSON...MOVING SOUTHEAST AT 5 MPH. ADDITIONAL STRONG STORMS ARE EXPECTED TO DEVELOP OVER INTERIOR VOLUSIA COUNTY ALONG THE INLAND MOVING SEA BREEZE BOUNDARY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
Special weather statement, Jun 16, 5:44 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 544 PM EDT TUE JUN 16 2009 FLZ053-162230- OSCEOLA- 544 PM EDT TUE JUN 16 2009 ...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL OSCEOLA COUNTY... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER KENANSVILLE...MOVING SOUTH AT 5 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. WEITLICH
Special weather statement, Jun 16, 6:04 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 604 PM EDT TUE JUN 16 2009 FLZ041-162245- INLAND VOLUSIA COUNTY- 604 PM EDT TUE JUN 16 2009 ...STRONG THUNDERSTORMS APPROACHING NORTHWESTERN VOLUSIA COUNTY... AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 9 MILES NORTH OF LAKE GEORGE...MOVING SOUTHEAST AT 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS ON LAKE GEORGE SHOULD SEEK SAFE HARBOR IMMEDIATELY. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. KELLY
Special weather statement, Jun 16, 6:14 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 614 PM EDT TUE JUN 16 2009 FLZ041-046-141-162300- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-SEMINOLE- 614 PM EDT TUE JUN 16 2009 ...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN SEMINOLE COUNTY... SOUTHEASTERN VOLUSIA COUNTY... AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 12 MILES NORTH OF OSTEEN...MOVING SOUTHEAST AT 15 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. WEITLICH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:24 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 51 min |
| Jun 16, 6:58 PM EDT | Areal Flood Advisory | MLB | Lake | 107 min |
| Jun 16, 7:03 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 57 min |
| Jun 16, 7:29 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.